MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) has been used with a.018 (non-cordis) intravascular ultrasound (ivus) catheter; however, when the steerable guidewire was being pulled out of the catheter (non-cordis), the wire was noted to be frayed.Physician made sure that there were no leftover materials in the patient.There was no reported patient injury.The operator was trained to use the device.The device will be returned for evaluation.
 
Event or Problem Description
As reported, a.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) has been used with a.018 (non-cordis) intravascular ultrasound (ivus) catheter; however, when the steerable guidewire was being pulled out of the catheter (non-cordis), the wire was noted to be frayed.Physician made sure that there were no leftover materials in the patient.There was no reported patient injury.The operator was trained to use the device.The device will be returned for evaluation.Addendum: during product analysis, a separation was found at the core wire.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h10.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, a.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) has been used with a.018 (non-cordis) intravascular ultrasound (ivus) catheter; however, when the steerable guidewire was being pulled out of the catheter (non-cordis), the wire was noted to be frayed.Physician made sure that there were no leftover materials in the patient.There was no reported patient injury.The operator was trained to use the device.One non-sterile sv 018 guidewire (pgw.018 sv short 180cm st) was received for analysis.During the visual analysis, a condition of frayed/split/torn and a separation of the body of the sv018 guidewire were observed.No other anomalies were noted.During the microscopic analysis it was observed that the core wire was separated, therefore sem analysis was performed.Results showed the separated area of the body of the sv018 guidewire presented evidence of diameter reduction, tension marks, cup and cone-like shape, and plastic deformation on the unit.The plastic deformations found on wires, resulting in a diameter reduction, tension marks and cup and cone-like shape are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 35261860 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip-wires - frayed/split/torn- in patient¿ was confirmed as a frayed/split/torn condition was found at the tip of the guidewire.Additionally, the failure ¿guidewire - fractured-separated¿ was also confirmed since a separation of the body of the sv018 guidewire was found during analysis.It is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Procedural/handling factors or vessel characteristics may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.¿ neither the phr review nor the product analysis suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11937691
Report Number9616099-2021-04604
Device Sequence Number14509864
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public10705032056052
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number503558
Device Lot Number35261860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/08/2021
07/20/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/02/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 PHILIPS IVUS CATHETER; .018 PHILIPS IVUS CATHETER.